MAUDE Adverse Event Report: CARDINAL HEALTH PVC FEEDING TUBE 3.5 FR 12; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH PVC FEEDING TUBE 3.5 FR 12; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461206
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: the green cap disconnected from the feeding tube, leaving only the small tubing in the baby hanging out.This poses a risk of infection and aspiration.Per additional information received on 11/08/22, there was no harm.The device was replaced and the patient was discharged home.
 
Additional Manufacturer Narrative
The device history record file was reviewed, and no discrepancy was found according to the failure mode reported.One sample with an unknown lot number was received for evaluation.After performing visual inspection based on product specification, the detachment of the purple connector can be observed.A gemba walk through was performed in the manufacturing area with a multifunctional team (quality, manufacturing, engineering); after the gemba walk, the specific root cause could not be found.The current process was running according to approved specifications.A definitive root cause could not be determined.This is the first complaint related to this incident during the past year; there isn't a negative trend that indicates a potential issue on the process.This incident can be considered an isolated event.Controls in the standard work instruction in which a tension test is performed to confirm the connector is not detached prior to release of the product.Production personnel was provided an awareness notification of reported condition.

Brand Name
PVC FEEDING TUBE 3.5 FR 12
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15754230
Report Number9612030-2022-03457
Device Sequence Number12341479
Product Code KNT
UDI-Device Identifier10884521067387
UDI-Public10884521067387
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number461206
Device Catalogue Number461206
Device Lot Number2222407064
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown